Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Sickle Cell Anemia Patient. Having blood transfusions. Normally I receive IVs weekly thru my veins. Will this process keep my Blood being strong & not cause any damage to my kidney & Liver?

Hi! I am a Sickle Cell Anemia Patient 33yrs young. My Primary Doctor has patients who giving themselve IVs@home. after traing. He offered me the opportunity to do this after receiving Blood Tranfusions & the couple of Bags of Fluid given at that time also. In order to make sure my Kidneys & Liver are not under-supplied from the increase of Iron I just received.
The Blood Tranfusions I receive are from 3 to 31/2 months.
He wants to have the Techs teach me to do IVs for a period of 4days after a Blood Transfusion... not thru my Veins BUT under my skin into the little Fat I have.
My Question: Normally I receive IVs weekly thru my veins. Will this new Process Keep my Blood from being so strong as well as to not cause any damage to my kidney & Liver from the strong Blood/Iron I recieve on a Regular Basis?
I Trust my Doctor, but my sister isn't sure about this procedure. It would also Free me up from months of weekly visits just for IV fluid, smile. Still, I want to do whats right.
So, will a4days give me the same results without harming my kidney & Liver?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

Do you mean to say that you will have blood transfusion in the subcutaneous tissue or fat? That is not possible.

You do not need IV fluids if you are a sickle cell anemia patient. There is no indication for regular IV fluid in sickle cell anemia.

Are you mentioning regarding IRON lowering drugs?

Certain medications like hydroxy urea are important in sickle cell anemia. Please ask your doctor regarding those medications.

Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor